Divine Worship
66 Brooks Drive
Braintree, MA 02184-3839
 
 

Contacts

 
 
Fr. Jonathan M. Gaspar
Director of Divine Worship
Office: 617-746-5880
Patricia DeBiase
Administrative Assistant
Office: 617-779-3645
Fax: 617-779-4570

Divine Worship

JesusFace615w100h

5th Annual Archdiocesan Justice Convocation

To register using Constant Contact, click here. 

When?
Saturday, October 5, 2013, 8am-1:30pm

Where?
Archdiocesan Pastoral Center, 66 Brooks Drive, Braintree, MA 02184

Pope Francis and the Social Ministry of the Church

Our Holy Father has proclaimed his deep commitment to Catholic Social Teaching and the Social Ministry of the Church. We too are called to deepen our commitment to social justice through faithful service in our local parishes.   
 
Come join us as we convene our 5th Annual Convocation - with representatives from parishes and social justice agencies around the Archdiocese of Boston - to learn more about Catholic Social Teaching and how we can collaborate to make a significant impact in promoting peace and justice!

Video Greeting from Cardinal Sean O'Malley Archbishop of Boston

Mass celebrated in Bethany Chapel by Most Rev. Robert P. Deeley, J.C.D., Auxiliary Bishop of Boston
 
Keynote Address by Rev. J. Bryan Hehir, Cabinet Secretary for Health and Social Services  
 
Plenary Panel 1 - Overcoming Violence with Community: Responsibility, Rehabilitation and Restoration.  Speakers will explain the principles of Catholic Social Teaching relating to violence and prisoners, describe local programs to promote restorative justice for victims and offenders, before, during and after prison and share insights about re-building communities in some war-torn countries globally.  Panelists are:

Sister Maureen Clark, CSJ, Catholic Chaplain, MCI-Framingham
Jennifer Larson Sawin, Executive Director, Communities for Restorative Justice
Rev. Rocco Puopolo, s.x., Xavarian Missionaries, Co-Director theGYM

Plenary Panel 2 - Palliative Care and End of Life Issues.  Speakers will explain the principles of Catholic Social Teaching relating to end of life issues and advance care planning, describe medical practices for palliative care, and discuss programs for educating and engaging local parishes. Panelists are:

Peter Cataldo, Ph.D., Chief Health Care Ethicist, Archdiocese of Boston
Janet Benestad, Cabinet Secretary for Faith Formation and Evangelization
Dr. Asif Merchant, M.D., Chief, Palliative Medicine, St. Elizabeth Medical Center

Plenary Panel 3 - How our Catholic Institutions Care for Refugees and Immigrants.  Speakers will explain the principles of Catholic Social Teaching regarding refugees and immigrants, describe services provided by Catholic Institutions and local parishes, discuss aspects of the proposed Immigration Reform and hear from a young immigrant who arrived to the US at age 5 and is part of the group known as “DREAMers”- children without legal status in the US yet they know no other home than the US.   

Marjean Perhot, Director Refugee and Immigrant Services, Catholic Charities
Sister Pat Andrews, CSJ, Director, The Literacy Connection
Elba Oliva, Student, O’Bryant School of Mathematics and Science

Extended Networking Coffee Break with Light Snacks...
An opportunity to meet and exchange ideas with over 15 Exhibitors from various Social Justice Programs across the Archdiocese of Boston, including Catholic Charities, CRS, Office of Pastoral Planning, LCWR Human Trafficking Coalition, Office of Outreach and Cultural Diversity, Youth Ministries, Prison Ministries, Project Rachel and the Pro-Life Office, Office of Worship and Spiritual Life/Why Catholic?, Daughters of St. Paul Publications,  Mass Interfaith Power and Light, Holy Land Christian Ecumenical Foundation, Catholic TV, The Pilot, Immigrants and Refugee Support, Equal Exchange, Ignatian Volunteer Corps and more!

Proposed Timetable 

  • 8:00am – 8:30am (30 minutes) - Registration in the Lobby and Exhibitors in the Cafeteria on the 2nd Floor – coffee and snacks
  • 8:30am – 8:35am (5 minutes) – Welcome (Music/Prayer)
  • 8:35am – 8:40am (5 minutes) –  Greetings from Cardinal Sean O’Malley (via video)
  • 8:40am – 9:25am (45 minutes)  Keynote Speech – Father Bryan Hehir 
  • 9:25am – 10:10am (45 minutes)  Panel – Overcoming Violence with Community 
  • 10:10am – 10:50am (40 minutes) Coffee break with light snacks – Extended Networking and Meetings with Exhibitors in Cafeteria, Dining Room, Hallway – 2nd Floor
  • 10:50am – 11:35am (45 minutes)  Panel –  Palliative Care and End of Life Issues
  • 11:35am – 12:20pm (45 minutes)  Panel – How our Catholic Institutions Care for Immigrants and Refugees
  • 12:30pm – 1:30pm (1 hour) Mass celebrated in the Chapel by Bishop Deeley 
  • 1:30pm Convocation Concludes

To register using Constant Contact, click here. 

Contact
Office of Worship and Spiritual Life
617-779-3640
spiritual_development@rcab.org